Ibuprofen

Call Now to Book an Appointment: 250.545.5604

GENERIC NAME:

IBUPROFEN (eye-byoo-PROE-fen)

COMMON USES:

This medicine is a nonsteroidal anti-inflammatory drug (NSAID) used to treat minor aches and pains associated with the common cold, headache, muscle aches, backache, and arthritis. It may also be used to reduce fever.

BEFORE USING THIS MEDICINE:

Some medicines or medical conditions may interact with this medicine. INFORM YOUR DOCTOR OR PHARMACIST of all prescription and over-the-counter medicine that you are taking. DO NOT TAKE THIS MEDICINE if you are also taking heparins or tacrolimus. ADDITIONAL MONITORING OF YOUR DOSE OR CONDITION may be needed if you are taking aminoglycoside antibiotics, anticoagulants, biphosphonates (e.g., alendronate, risedronate), cyclosporine, lithium, or methotrexate. Inform your doctor of any other medical conditions, allergies, pregnancy, or breast-feeding. Contact your doctor or pharmacist if you have any questions or concerns about taking this medicine.

CAUTIONS:

DO NOT TAKE THIS MEDICINE if you ever had any unusual or allergic reaction to aspirin, ibuprofen, naproxen, or any other medicine used to treat pain, fever, swelling, or arthritis. DO NOT EXCEED THE RECOMMENDED DOSE or take this medicine for longer than 10 days for pain or 3 days for fever, unless directed by your doctor. BEFORE YOU BEGIN TAKING ANY NEW MEDICINE, either prescription or over-the-counter, check with your doctor or pharmacist. This includes any medicine which contains aspirin or other non-prescription pain relievers. ALCOHOL WARNING: If you consume 3 or more alcoholic drinks every day, ask your doctor whether you should take this medicine or other pain relievers/fever reducers. This medicine may cause stomach bleeding. FOR WOMEN: THIS MEDICINE HAS BEEN SHOWN TO CAUSE HARM to the human fetus. IF YOU PLAN ON BECOMING PREGNANT, discuss with your doctor the benefits and risks of using this medicine during pregnancy. DO NOT BREAST-FEED while taking this medicine.

POSSIBLE SIDE EFFECTS:

SIDE EFFECTS, that may go away during treatment, include nausea, diarrhea, gas, constipation, indigestion, dizziness, lightheadedness, drowsiness, or headache. If they continue or are bothersome, check with your doctor. CONTACT YOUR DOCTOR IMMEDIATELY if you experience swelling of the face, lips, eyes, tongue, throat, hands, or ankles; ringing in the ears; rash or itching; difficulty swallowing or breathing. CONTACT YOUR DOCTOR IMMEDIATELY AND STOP TAKING THIS MEDICINE if you notice any of the following unlikely but very serious side effects: black stools, persistent stomach/abdominal pain, vomit that looks like coffee grounds. If you notice other effects not listed above, contact your doctor, nurse, or pharmacist.